MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 50

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 50
Catalog Number 200-074-400
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports a freezing bag 50 (7210700418) with a leakage at the eva tube.The eva tube is ripped at the welding seam.The bag was not investigated.A filled questionnaire was available.Pictures were provided.According to the questionnaire the following investigation and statements could be made: · the event was observed during thaw.· the customer did use a metal cassette for freezing and for storage.· a controlled rate freezer was not used.· an overwrap bag was used, but no statement is made if it was welded and evacuated.· the filling volume was 30 ml (10 - 20 ml are recommended).· the freezing bag was stored in the vapor phase of ln2.According to the picture the freezing bag was cracked at the connection of the eva tube and the bag at the welding seam.The issue is likely caused by physical stress, e.G.Mechanical impact in combination with a wrong user handling.The bag was overfilled.The filling volume was 30 ml.This is a deviation as the recommended filling volume is 10 to 20 ml.A negative impact on the safety of the product cannot be excluded an overwrap bag was used for freezing, but no statement is made if it was welded and evacuated.If not it would be a deviation from the recommended freezing procedure.It is important to follow the recommendations for the freezing procedure as the bag material is sensitive.For the freezing bag 50 batch 7210700418, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.The incident rate for this failure for this lot is below 0.01%.

Brand Name
CRYOMACS FREEZING BAG 50
Common Device Name
CRYOMACS FREEZING BAG 50
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key15494210
Report Number3005290010-2022-00007
Device Sequence Number19280497
Product Code KSR
UDI-Device Identifier04049934000270
UDI-Public4049934000270
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-074-400
Device Lot Number7210700418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Initial Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown